Can someone please help interpret my test results?

I don't know if this is the right community to ask, but hope someone can help me.

I've been receiving vit B12 injections for about 10 weeks 1/week now. My level was 148 (ranges 145-800)

I've had a new blood work test done yesterday and this showed:

TSH 4,6 (ranges 0,1-4)

Free T4: 20 (ranges 9-21)

Vitamin D: 10 (ranges 30-100)

Lithium: 0,1 (ranges 0,1-0,9)

Especially the lithium. I know this is a kind of medication that is prescribed for bipolar disorders, but I'm not on any of those. How do I need to interpret these results?

+ I'm suffering from depressed moods. Can those results explain those moods?

Thanks in advance!

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

6 Replies

oldestnewest
  • Laura221,

    Lithium is a mood stabiliser. Your Lithium result is low in range. Your psychiatrist should be able to advise whether 0.1 is sufficient or whether dose needs increasing.

    Unfortunately Lithium is one of a number of drugs known to induce hypothyroidism (low thyroid hormone levels). The hypothyroidism is usually (but not always) reversible when the patient stops taking Lithium. It's not clear whether you are becoming hypothyroid because both your TSH and FT4 are high. If your TSH continues rising and your FT4 drops substantially you will need Levothyroxine replacement. Your psychiatrist should keep on eye on your thyroid and liver levels as long as you are taking Lithium.

    Vitamin D 10 is severely deficient. 75-200nmol/L or 40-60ng/ml is replete. My GP prescribed 40,000iu D3 daily x 14 days followed by 2,000iu daily x 8 weeks which raised my vitD from <10 to 107nmol/L.

  • I think you understand me wrong. I'm not seeing a psychiatrist and not taking ANY form of medication! Lithium was just measured next to magnesium, calcium, potassium...

  • Laura221,

    As far as I'm aware the only reason to test Lithium is to monitor the amount of Lithium medication in the blood stream. If you are not taking Lithium medication I suggest you ask your GP why a Lithium blood test was ordered.

    Vitamin D deficiency will certainly contribute to depressed mood.

    Your thyroid results are odd as it is unusual to have high TSH and high in range FT4. Ask your GP to retest in 3 months.

  • Hi Laura

    Clutter , Laura has said she is not on lithium? I think they would normally only test for Lithium if you are taking Lithium to check the level isn't toxic. I believe it's a useless test otherwise as wouldn't normally be high unless so it's a little strange that your doctor has ordered the test if you are not on Lithium? Are you sure you're not taking something that you weren't aware was lithium? Although if you were, the result would probably show something lol! Weird!

    Maybe someone misread their handwriting on the blood test form????

    As mentioned by Clutter, your Vit d is soooooo very low. My bones normally hurt to touch and makes me feel very ill when reaches 30 so 10 is very low. This can effect mood and cause depression so this might be the cause. Your doctor will need to prescribe Vit D supplements :-)

  • Thanks Saggyuk! No my results were online so I definetely didn't misread it lol!

    I looked up online about lithium and only found stuff about bipolar medication so that's why I'm asking here, I just don't understand.

    I'm only taking oral birth control pills and B12 injections and folic acid, so definetely not anything with lithium in it!

  • Lol- No I meant maybe the labs read the handwriting of the doctor wrongly on the blood test form - they are often scribbles lol?

    You should maybe look into the reason your vitamins are at such low levels - do you have a good diet, do you have stomach issues etc.

    Hope you feel better soon :-)

You may also like...